Hail, Trempealeau
- When
- June 24, 3:26 PM CST
- Where
- Trempealeau County, 2 mi SW of Blair
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.283, -91.267
The public reported penny size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
The public reported penny size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 24, 1:30 PM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 230 PM CDT SAT JUN 24 2006 .SHORT TERM...THROUGH TUESDAY NIGHT PRIMARY FOCUS WAS CENTERED ON PRECIPITATION CHANCES THROUGH SUNDAY AND THE POTENTIAL FOR SEVERE WEATHER INTO THIS EVENING. ATTENTION THEN TURNS TO PRECIPITATION CHANCES ASSOCIATED WITH NEXT SYSTEM TO IMPACT THE AREA DURING THE COMING WEEK. WATER VAPOR IMAGERY INDICATED SHORT WAVE ENERGY DROPPING SOUTHEASTWARD FROM NORTHERN PLAINS. ENOUGH SUNSHINE HAS ALLOWED SURFACE HEATING TO BUILD MLCAPE VALUES OF AS MUCH AS 1500J/KG. WEAK FRONT NOTED AT THE SURFACE FROM NORTHERN WI INTO CENTRAL IOWA. CONVECTIVE CLUSTERS DEVELOPING IN RESPONSE TO INSTABILITY AND APPROACH OF LARGE SCALE ASCENT ASSOCIATED WITH APPROACHING SHORT WAVE. ONE SUCH CLUSTER MOVING ACROSS CENTRAL WI...WITH ANOTHER MOVING ACROSS SOUTHERN MINNESOTA...AND YET ANOTHER ACROSS SOUTHERN WI... EASTERN IOWA AND NORTHERN IL. 12Z 24JUN06 MODELS CONTINUED TO BE IN FAIRLY GOOD AGREEMENT WITH AMPLIFYING WAVE TO IMPACT THE AREA TONIGHT THROUGH SUNDAY...THUS FORECAST CONFIDENCE WAS HIGH IN OVERALL DETAILS IN THIS TIME FRAME. LOOKING AHEAD...STILL SOME DIFFERENCES WITH NEXT WAVE TO DROP SOUTHWARD TUESDAY INTO WEDNESDAY...WITH NAM DEPICTING FURTHER NORTHWARD POSITION OF CLOSED CIRCULATION. TONIGHT...SHORTWAVE AMPLIFIES AS IT DROPS SOUTHEASTWARD INTO THE UPPER MISSISSIPPI RIVER VALLEY REGION. AS THE WAVE APPROACHES... COOLING ALOFT WILL MAINTAIN STEEP MID LEVEL LAPSE RATES INTO THE EVENING...ALONG WITH MLCAPE OF 1000-1500 J/KG AND 0-6KM SHEAR OF 20-30KTS. THEREFORE...ANTICIPATING STORM MODE WILL BE MULTICELLULAR. A FEW STORMS COULD REACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WIND BEING THE PRIMARY THREATS UNTIL ABOUT 03Z 25JUN06. BASED ON FORCING SIGNALS...INCREASED RAIN PROBABILITIES INTO THE LIKELY CATEGORY TONIGHT AND INCLUDED SEVERE WEATHER POTENTIAL THIS EVENING. SUNDAY AND SUNDAY NIGHT...PROXIMITY OF UPPER LOW TO THE FORECAST AREA SUGGESTS THERMODYNAMIC ENVIRONMENT REMAINS FAVORABLE FOR CONVECTION...ESPECIALLY ACROSS NORTHEAST IOWA AND SOUTHWEST WI. IN FACT...T-Q INDICES REACH AS MUCH AS 17C-18C SUNDAY AFTERNOON AND EVENING. THUS...INCREASED RAIN PROBABILITIES AND AREAL EXTENT OF CONVECTIVE POTENTIAL IN THE DATA BASE. AS SYSTEM DROPS FURTHER SOUTH SUNDAY NIGHT...A SOUTHWARD SHIFT EXPECTED IN THE QPF...WHICH MORE DETAIL WAS ADDED TO THE DATA BASE. TUESDAY INTO TUESDAY NIGHT...CONFIDENCE WAS GROWING IN FORECAST DETAILS BASED ON NAM AND GFS MOVING TOWARD BETTER CONSENSUS. SURFACE FRONT EXPECTED TO ADVANCE INTO THE UPPER MISSISSIPPI VALLEY AS MID LEVEL CLOSED CIRCULATION GRADUALLY MOVES SOUTHWARD FROM MANITOBA AND ONTARIO. SHORT WAVE ENERGY IN CONCERT WITH DECENT THERMODYNAMIC ENVIRONMENT SHOULD RESULT IN CONVECTIVE POTENTIAL...WHICH CURRENT DATA BASE ADDRESSES. THUS...RAIN PROBABILITIES IN THE CHANCE CATEGORY APPEAR REASONABLE...WITH TIMING MAINLY FROM AFTERNOON INTO EVENING. .LONG TERM...WEDNESDAY THROUGH SATURDAY WEDNESDAY...FORECAST CONFIDENCE WAS FAIRLY HIGH. THIS WAS BASED ON GFS AND ECMWF HAVING GOOD CONSENSUS WITH REGARD TO MID LEVEL TROUGH AND CLOSED CIRCULATION OVER THE GREAT LAKES. RAIN PROBABILITIES IN THE CHANCE CATEGORY APPEAR REASONABLE. CONFIDENCE WAS EVEN HIGH ENOUGH TO ADD RAIN CHANCES INTO WEDNESDAY NIGHT ASSOCIATED WITH COLD POOL ALOFT AND RESULTANT INSTABILITY/STEEP LAPSE RATES. THURSDAY THROUGH SATURDAY...CONFIDENCE LOWERS CONSIDERABLY IN THIS TIME FRAME. THIS WAS A RESULT OF AFOREMENTIONED MODELS IN SIGNIFICANT DISAGREEMENT ON TIMING EXIT OF MID LEVEL TROUGH AND BUILDING 500MB RIDGE ACROSS THE UPPER MISSISSIPPI VALLEY. DUE TO HIGH VARIABILITY IN MODEL SOLUTIONS...NO CHANGES WERE MADE IN THIS TIME FRAME. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && THOMPSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 152 PM CDT SAT JUN 24 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-251100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 152 PM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE FROM THE NORTHERN PLAINS AND LOW PRESSURE FROM THE CENTRAL PLAINS WILL TRACK INTO THE UPPER MISSISSIPPI RIVER VALLEY. THIS COMBINED WITH AMPLE INSTABILITY SUGGESTS SOME STORMS COULD REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...LOCALLY HEAVY RAIN COULD CAUSE RUNOFF PROBLEMS...ESPECIALLY IN URBAN AREAS. THE BEST TIME FOR THE SEVERE WEATHER POTENTIAL SHOULD BE THROUGH 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY. HOWEVER...WITH WEAK WIND SHEAR AND VERY LIMITED INSTABILITY...ANY THUNDERSTORMS WILL REMAIN BELOW SEVERE LEVELS. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TUESDAY THROUGH WEDNESDAY. THIS WILL DRAG A WEAK FRONTAL BOUNDARY ACROSS THE AREA RESULTING IN A CHANCE FOR THUNDERSTORMS. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD KEEP ABREAST FOR THE LATEST UPDATES...AS IT APPEARS ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO THE EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON
The La Crosse radar (KARX), 52 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506156.